MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Model Number M00316310
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during the procedure while sliding the introducer over the subject guidewire the ptfe coating was peeling off.The procedure was completed successfully and there were no clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned and the lot number was confirmed with the packaging returned with the device.During visual inspection the subject guidewire was noted to be kinked/bent at approximately 65cm, 77cm and 145cm from the proximal end.The ptfe coating was examined under magnification and the coating was peeling/peeled in multiple areas to 38cm from the proximal end.The core wire distal end was observed through the distal tip dome.The hydrophilic coating was hydrated there were no anomalies noted.The returned introducer was examined under magnification and the ptfe coating was noted on the distal tip.Functional inspection not required as the reported event was confirmed visually.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was confirmed during the device analysis.The device failed to meet specifications when returned.Additional information indicates there was no damage noted to the packaging prior to opening the packaging, the device was prepared for use as per the dfu, and the issue occurred during prep.The dispenser hoop was flushed before removing the guidewire and there was no resistance encountered removing the guidewire from the dispenser hoop and the introducer sheath was used with the guidewire during the insertion process and the coating issue was noted on the whole guidewire after the introducer was advanced over the wire.Analysis of the returned device found the result guidewire was kinked.Scraping and peeling of the ptfe was also evident in several sections from the proximal tip to approximately 38 cm from the proximal end and most likely occurred as a of interaction with another device.Ptfe flakes were noted on the distal end surface of the introducer.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.Ptfe flakes were also noted inside the torque device which indicates the torque device was not securely fastened around the guidewire causing it to drag down the wire during use.The as reported and as analyzed event of the guidewire ptfe coating peeling and the guidewire kinked/bent will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
SYNCHRO-10 STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12618983
Report Number3012931345-2021-00166
Device Sequence Number11086799
Product Code DQX
UDI-Device Identifier07613252187158
UDI-Public07613252187158
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2023
Device Model NumberM00316310
Device Catalogue NumberM00316310
Device Lot Number0000066683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown